Aa
Aa
A
A
A
Close
Avatar universal

Cold Turkey

I am of Effexor 75mg they stopped making the 36mg dosage, I want to go off of them ands tart new. How do I do this? If i can't be slowly put off of them? I tryed cold turkey and was seeign things that were not there I have headacks from this medication insomnia and very painful pains in my neck and body, I am tired literally and can no seem to sleep enough. I want OFF OF THIS ****!
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
That sounds like typical Effexor withdrawl.

Don't even try to go cold turkey with Effexor. It is hell to do that.

Before I tell you how to tape off, you must understand a couple things:

1. Even with a slow taper you will still get withdrawl, just not as bad.

2. Since you were prescribed Effexor, I will assume that you were diagnosed with Major depression by a doctor or mental health professional. Understand that if you stop your antidepressant therapy that you have a good chance of falling back into the black hole.

That being said, I know that they no longer make the 37.5Mg capsules. If you want to taper it must be a long slow 4 week taper.

This can be done with Effexor XR by opening the capsules and dumping the white beads in a shallow small cup. Then you can devive the beads in half and put them back in the capsule. Wala! You have 37.5Mg capsules. make a good 16 of the 37.5 capsules. Take the 37.5 dosage for 16 days, then after that you will keep taking only 37.5, except at that point you only take them every other day.

You stay 37.5 every other day for 14 days. Then you discontine completly.

That is how it's done. It will be rough for the first 2 months, but the withdrawl will fade in time.

You just have to bite the bullet and stick it out from there.

Helpful - 0
Avatar universal
I have been on effexor for 7yrs and it is nothing to play with. Go to or talk w a dr. I too am trying to come off of it. My trick has been doing it very slow!
Helpful - 0
Avatar universal
It's extremely dangerous to go off any SNRI like Effexor cold turkey. You need to wean yourself off very and I mean very slowly. It took me 6 weeks to get off Cymbalta(sister drug) and I'd only been on it 4 weeks. You risk seizures, the withdrawal symptoms are very much like Heroine withdrawal, not pleasant. Once you are down to just taking grains, switch to another drug. Do you have a pdoc? You really need to sit down with one and find a med that can work. This drug is notorious for giving you anxiety. I had the worst migraines and back pain, I couldn't stand it, so I had to be weaned off Effexor, Cymbalta was no better. Does your doctor know? Go as soon as you can, tc LCC
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.